Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 397, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 26, 2007, 6:12 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2007, 6:12 PM CDT (23:12 UTC)
- Expired
- Aug 26, 2007, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:30 PM CDT | TSTM WND DMG | Stonewall, MS | A FEW POWER LINES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 262312
SVRJAN
MSC023-061-270000-
/O.NEW.KJAN.SV.W.0397.070826T2312Z-070827T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT SUN AUG 26 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF QUITMAN...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 700 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF STONEWALL...OR ABOUT 15 MILES SOUTHWEST OF MERIDIAN...
AND MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STONEWALL BY 630 PM CDT...
ORANGE BY 635 PM CDT...
BARNETT BY 655 PM CDT...
6 MILES WEST OF QUITMAN BY 700 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3197 8896 3223 8892 3223 8885 3222 8884
3199 8866
TIME...MOT...LOC 2312Z 343DEG 15KT 3220 8888
$$
MME1 follow-up statement
000
WWUS54 KJAN 262344
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT SUN AUG 26 2007
MSC061-262354-
/O.CAN.KJAN.SV.W.0397.000000T0000Z-070827T0000Z/
JASPER MS-
644 PM CDT SUN AUG 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
LAT...LON 3198 8883 3212 8883 3215 8882 3216 8880
3199 8866
TIME...MOT...LOC 2344Z 326DEG 22KT 3207 8875
$$
MSC023-270000-
/O.CON.KJAN.SV.W.0397.000000T0000Z-070827T0000Z/
CLARKE MS-
644 PM CDT SUN AUG 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CLARKE COUNTY...
AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STONEWALL...OR ABOUT NEAR QUITMAN...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
QUITMAN BY 650 PM CDT...
LAT...LON 3198 8883 3212 8883 3215 8882 3216 8880
3199 8866
TIME...MOT...LOC 2344Z 326DEG 22KT 3207 8875
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:51 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 26, 5:51 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 551 PM CDT SUN AUG 26 2007 .DISCUSSION... DID A QUICK UPDATE FOR THIS EVENING TO CAPTURE CURRENT TRENDS AND OVERNIGHT EXPECTATIONS BASED ON RADAR AND LATEST MODEL INFO. DEEP MOISTURE NOW CONFINED TO SOUTHEAST MS AHEAD OF A WEAK BOUNDARY WHERE MOST EVENING SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE CONFINED BEFORE DIMINISHING. OTHERWISE...MODELS SUGGEST NORTHERN FRINGE OF UPPER LOW IN THE GULF OF MEXICO SHOULD MOVE INTO OUR REGION OVERNIGHT...PROMPTING DEEPER MOISTURE TO OUR EAST TO MAKE SOME IN-ROADS WEST INTO MS. SOME ISOLATED LATE NIGHT CONVECTION THEREFORE POSSIBLE SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR AND FORECAST REVISED TO INCLUDE THIS POSSIBILITY. REST OF FORECAST LEFT ALONE ASIDE FROM SOME MINOR TWEAKS TO LOW TEMPS IN SOUTHEAST MS. /BB/ && .PREVIOUS DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT). LATEST SATELLITE IMAGERY SHOWS THE TUTT CIRCULATION ROTATING OVER THE NORTHERN GULF SOUTH OF NEW ORLEANS. MEANWHILE AN UPPER RIDGE WAS CENTERED OVER THE SOUTHERN PLAINS. THE ARKLAMISS WAS CAUGHT BETWEEN THE UPPER RIDGE AND THE UPPER TROUGH OVER THE APPALACHIANS. ON THE SURFACE A WEAK SURFACE TROUGH WAS NOTED ACROSS THE REGION. AREA RADARS SHOWS SOME CONVECTION ACROSS THE ARKLAMISS SOUTHEAST OF THE NATCHEZ TRACE. FOR TONIGHT...EXPECT THE CONVECTION THROUGH SOME OF THE EVENING. A FEW OF THE STORMS COULD STILL BE STRONG TO SEVERE FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING WITH SOME LOCALIZED FLOODING POSSIBLE. THIS WILL BE DUE TO THE TUTT LOW CONTINUING TO PUSH GULF MOISTURE INTO THE REGION. WILL PUT THE BEST ISOLATED POPS ACROSS AREAS SOUTHEAST OF THE NATCHEZ TRACE. WENT CLOSE TO GUIDANCE OF OVERNIGHT LOWS WITH NUMBERS IN THE MIDDLE 60S TO LOWER 70S. FOR MONDAY...THERE IS SOME DIFFERENCES IN SOLUTIONS IN WHICH THE NAM/WRF MODEL TRIES TO BRING A SURFACE LOW TOWARD THE REGION FROM THE SOUTH WITH A GOOD INFLUX OF MOISTURE. WHILE THE GFS/UKMET DOES NOT...BUT BRINGS A INFLUX OF MOISTURE. THE WEAK SURFACE TROUGH WILL DISSIPATE BY THIS TIME. TROPICAL MOISTURE WILL STILL BE PLENTIFUL WITH 2 PLUS INCHES OF PRECIPITABLE WATER. COULD STILL GET SOME ISOLATED STRONG TO SEVERE DURING THE DAY MONDAY WITH LOCALLY HEAVY RAINS. SO WILL CONTINUE TO GO WITH THE WETTER SOLUTION. WENT CLOSE TO MAV GUIDANCE WITH HIGHS FROM NEAR 90 EAST TO THE MID TO UPPER 90S IN THE DELTA REGION...WHERE IT WILL BE UNDER THE INFLUENCE OF THE PLAINS UPPER RIDGE. AS FAR AS POPS ARE CONCERN WILL PUT THE BEST LIKELY POPS ACROSS THE SOUTH TO DRY POPS ACROSS THE NORTHWEST DELTA REGION. FOR MONDAY NIGHT...THE INFLUX OF MOISTURE WILL CONTINUE FROM THE SOUTH. THIS WILL ALLOW THE CONVECTION TO LAST THROUGH THE NIGHT AS TROPICAL MOISTURE SURGES OVER THE REGION. THE NAM MODEL WOULD BRING THE SURFACE LOW TO JUST OFF THE LOUISIANA COAST. WENT CLOSE TO MAV GUIDANCE ON POPS AND TEMPS. ON POPS WE WILL GO WITH ISOLATED POPS IN THE NORTH TO LOW SCATTERED POPS ACROSS THE SOUTH. LOWS WILL BE IN THE LOWER 70S DUE TO THE EXTRA LOW LEVEL MOISTURE./17/ LONGER TERM...(TUESDAY THROUGH SUNDAY)MODELS CONTINUE TO STRUGGLE WITH EVOLUTION OF LOW LEVEL TROUGH IN THE EXTENDED PERIOD BUT GENERALLY AGREE THAT WETTER PERIOD IS IN STORE FOR THIS WEEK. ONE OF THE MORE INTERESTING DIFFERENCES IS NOTED TUESDAY. THE GFS DRAGS A WEAK WARM FRONT NWD INTO THE REGION DURING THE DAY WHILE THE SLOWER NAM DEVELOPS A LOW OVER THE GULF...LIFTING THIS SYSTEM MUCH SLOWER INLAND WEDNESDAY EVENING INTO THURSDAY. WILL GENERALLY FOLLOW CURRENT FORECAST TREND BUT INCREASE POPS A LITTLE FOR TUESDAY AND TUESDAY NIGHT MORE IN LINE WITH LATEST GFS MOS...WHICH IS STILL SIGNIFICANTLY LOWER THAT NAM MOS WHICH SUGGESTS POSSIBLE TROPICAL ATMOSPHERE WITH LIKELY TO CATEGORICAL POPS. LOW LEVEL CONVERGENCE WILL CONTINUE THROUGH MUCH OF THE WORK WEEK. THE MODEL RUNS ARE NOW A BIT FASTER WITH FRONTAL PROGRESSION ...WASHING IT OUT AS IT DROPS SWD. DEEP MOISTURE REMAINS IN PLACE WITH PRECIPITABLE WATER VALUES ABOVE 2 INCHES THROUGH THURSDAY. WEAK RIDGING IS FORECAST INTO THE WEEKEND NOW AS DEVELOPING HIGH PRESSURE TO OUR N AND E EDGES LOW LEVEL TROUGHING WWD. PRECIPITABLE WATER AND SURFACE DEWPOINTS ARE FORECAST TO DECREASE FROM THE EAST WITH DEWPOINTS FALLING INTO THE 60S FOR THE WEEKEND. WILL MAINTAIN SCATTERED POPS FOR MOST AREAS SATURDAY AND SUNDAY FOR NOW BUT DECREASE POPS SLIGHTLY FROM THE EAST. ALSO TRENDED TOWARD COOLER MINS EACH DAY AFTER ADJUSTING DEWPOINTS A BIT COOLER AND INCREASED HIGHS SUNDAY SLIGHTLY WARMER. PREVIOUS DISCUSSION FOLLOWS: A WETTER PATTERN THAN WE HAVE SEEN THE PAST FEW WEEKS LOOKS POSSIBLE THROUGH THE LONG TERM. THE REMNANT BOUNDARY STALLED OVER THE SOUTHERN HALF OF THE CWFA IS EXPECTED TO WAVER BACK AND FORTH OVER THIS AREA BEFORE FADING OUT. THIS WEAK FORCING MECHANISM WILL COMBINE WITH PLENTY OF MOISTURE TO ALLOW FOR HIGHER RAIN CHANCES MAINLY FOR THE BEGINNING OF THE WORK WEEK. PWATS WILL BE AROUND 2.0-2.2 INCHES OVER THE AREA FOR THIS TIME PERIOD. ALL OF THIS COMBINED WILL ALLOW FOR ISOLATED TO SCATTERED ACTIVITY TO DEVELOP EACH AFTERNOON FOR THE BEGINNING OF THE WORK WEEK. BY THURSDAY AND INTO THE WEEKEND WE SEE ANOTHER WEAK BOUNDARY APPROACH THE AREA FROM THE NORTH. THIS FEATURE IS EXPECTED TO STALL JUST NORTH OF THE CWFA. THE BEST MOISTURE OF AROUND 2.0 INCHES AND ABOVE PWATS WILL MAINLY BE POOLED OVER THE NORTHERN HALF OF THE CWFA FOR THIS TIME PERIOD. SO THE NORTHERN HALF OF THE CWFA WILL HAVE THE BEST CHANCE FOR ACTIVITY FOR THIS TIME PERIOD. TEMPERATURES FOR THE LONG TERM WILL OVERALL BE MUCH MILDER THAN WE HAVE BEEN SEEING THE PAST SEVERAL WEEKS. WITH MORE CLOUD COVER AND CONVECTION EXPECTED TEMPERATURES SHOULD ONLY REACH THE LOWER TO MIDDLE 90S THROUGH MUCH OF THE LONG TERM. THIS SHOULD GIVE HIGH TEMPERATURES JUST SLIGHTLY ABOVE CLIMATOLOGY. REMAINED PRETTY MUCH WITH GUI FOR LOWS THROUGH THE EXTENDED. HOWEVER...DID GO AHEAD AND ADJUST TEMPS UP A DEGREE OR TWO THROUGH MUCH OF THE LONG TERM..LEANING A LITTLE CLOSER TO ENSEMBLES. /14/ && .AVIATION...EXPECT SOME OF THE AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY THAT TO PERSIST FOR A FEW HOURS AFTER SUNSET AROUND MEI AND HBG. A SLIGHT CHANCE FOR SHRA WILL EXIST THROUGH THE OVERNIGHT HOURS AS WELL IN THESE AREAS. LOCAL SPOTS OF MVFR VISIBILITIES IN FOG BEFORE 13Z MONDAY MORNING. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 94 72 94 / 14 35 36 49 MERIDIAN 71 91 71 93 / 25 47 37 53 VICKSBURG 70 96 72 94 / 9 24 35 46 HATTIESBURG 72 90 72 92 / 28 65 37 54 NATCHEZ 71 91 73 93 / 16 44 26 54 GREENVILLE 67 98 72 97 / 5 10 19 43 GREENWOOD 67 96 72 96 / 8 13 23 46 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Aug 26, 2:16 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT SUN AUG 26 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 216 PM CDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED MAINLY SOUTHEAST OF THE NATCHEZ TRACE THIS AFTERNOON AND EVENING AND AGAIN DURING THE DAY MONDAY. THEY WILL BE MOST NUMEROUS SOUTH OF INTERSTATE 20 DURING THE AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS UP TO 60 MPH. PERIODS OF TORRENTIAL RAINFALL WILL ALSO OCCUR AND MAY PRODUCE FLOODING NEAR STRONGER STORMS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL WILL ALSO ACCOMPANY THUNDERSTORMS. THE EFFECTS OF DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS OVER THE ARKLAMISS TODAY AND MONDAY. WIND FLOW ASSOCIATED WITH A GULF LOW TO THE SOUTH AND AN APPROACHING LOW FROM THE WEST WILL PROVIDE ADDED SUPPORT FOR STRONG THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.